Alert archive / Texas / Flash Flood Warnings in 2025

Flash Flood Warning 96, NWS Austin/San Antonio, TX

August 2, 2025Bexar County, Guadalupe County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Aug 2, 2025, 7:45 PM CDT for Bexar County, Guadalupe County, Texas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 2, 2025, 7:45 PM CDT (00:45 UTC)
Expired
Aug 2, 2025, 10:30 PM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

Counties Bexar County, TX, Guadalupe County, TX

The radar

The Austin/San Antonio radar (KEWX), 28 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 2, 8:46 PM CDTFLASH FLOOD3 Nne Saint Hedwig, TXNew Berlin Road flooded at Woman Hollering Creek.
Aug 2, 9:10 PM CDTFLASH FLOOD3 Wnw New Berlin, TXUllrich Road at Cibolo Creek reported flooded.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 61 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 0.8 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2025-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 737 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2025-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
737 J/kg
Mixed-layer CIN
-133 J/kg
Mixed-layer LCL
1947 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted.

966 
WGUS54 KEWX 030045
FFWEWX
TXC029-187-030330-
/O.NEW.KEWX.FF.W.0096.250803T0045Z-250803T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
745 PM CDT Sat Aug 2 2025

The National Weather Service in Austin/San Antonio has issued a

* Flash Flood Warning for...
  East Central Bexar County in south central Texas...
  Southwestern Guadalupe County in south central Texas...

* Until 1030 PM CDT.

* At 745 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 4 inches of rain 
  have fallen. Additional rainfall amounts up to 1 inch are possible 
  in the warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  San Antonio, Schertz, Seguin, Cibolo, Randolph AFB, St. Hedwig, 
  Marion, Santa Clara, New Berlin, Zuehl and Friendly Corner.

This includes the following streams and drainages...
  Cibolo Creek, Elm Creek, Buzzard Creek, Salitrillo Creek, Santa 
  Clara Creek, Escondido Creek, Dry Hollow Creek, Youngs Creek, 
  Martinez Creek, and Dry Santa Clara Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 2962 9811 2951 9802 2941 9808 2941 9813
      2942 9813 2943 9813 2944 9813 2944 9814
      2943 9814 2941 9816 2941 9822 2947 9828
      2961 9822

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

RUNYEN
2 follow-up statements
255 
WGUS74 KEWX 030123
FFSEWX

Flash Flood Statement
National Weather Service Austin/San Antonio TX
823 PM CDT Sat Aug 2 2025

TXC029-187-030330-
/O.CON.KEWX.FF.W.0096.000000T0000Z-250803T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bexar TX-Guadalupe TX-
823 PM CDT Sat Aug 2 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT THIS 
EVENING FOR EAST CENTRAL BEXAR AND SOUTHWESTERN GUADALUPE COUNTIES...

At 823 PM CDT, Doppler radar indicated earlier thunderstorms 
produced between 2 and 4 inches of rainfall. Flooding impacts will 
continue, but no additional rainfall is expected.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  San Antonio, Schertz, Seguin, Cibolo, Randolph AFB, St. Hedwig, 
  Marion, Santa Clara, New Berlin, Zuehl and Friendly Corner.

This includes the following streams and drainages...
  Cibolo Creek, Elm Creek, Buzzard Creek, Salitrillo Creek, Santa 
  Clara Creek, Escondido Creek, Dry Hollow Creek, Youngs Creek, 
  Martinez Creek, Dry Santa Clara Creek and Guadalupe River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 2962 9811 2951 9802 2941 9808 2941 9813
      2942 9813 2943 9813 2944 9813 2944 9814
      2943 9814 2941 9816 2941 9822 2947 9828
      2961 9822

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

RUNYEN
231 
WGUS74 KEWX 030323
FFSEWX

Flash Flood Statement
National Weather Service Austin/San Antonio TX
1023 PM CDT Sat Aug 2 2025

TXC029-187-030333-
/O.EXP.KEWX.FF.W.0096.000000T0000Z-250803T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bexar TX-Guadalupe TX-
1023 PM CDT Sat Aug 2 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 1030 PM CDT THIS EVENING FOR 
EAST CENTRAL BEXAR AND SOUTHWESTERN GUADALUPE COUNTIES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 2962 9811 2951 9802 2941 9808 2941 9813
      2942 9813 2943 9813 2944 9813 2944 9814
      2943 9814 2941 9816 2941 9822 2947 9828
      2961 9822

$$

05

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 6:29 PM CDT, 1 hour 16 minutes earlier.

Area forecast discussion, Aug 2, 6:29 PM CDT, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
629 PM CDT Sat Aug 2 2025

...New AVIATION...

.SHORT TERM...
(This afternoon through Sunday)
Issued at 1215 PM CDT Sat Aug 2 2025

A weak frontal boundary is noted on satellite imagery early this
afternoon over the Hill Country. A cumulus field has started to form
along this boundary and is expected to be the focus for convection
this afternoon and evening. Scattered showers and storms, some
capable of locally heavy rainfall, with rates of 1-2" per hour are
possible with this activity as it shifts southward through the
afternoon and evening hours. The latest 12Z suite of CAMs indicates
showers and storms erupting around 18Z over the Hill Country and
stretching east through the northern I-35 Corridor and northern
Coastal Plains, then pushing southward with time through the late
afternoon and early evening hours. These storms should primarily be
heavy rain producers, but could produce a couple of localized wind
gusts in excess of 40-50 mph due to a lack of shear in the atmosphere
to separate the updraft/downdraft interface. WPC still has a Day 1
Marginal risk for excessive rainfall over much of the region and this
makes sense given HREF mean PWATs in the 1.8-2.0 range ahead of the
frontal boundary.

Any storms should dissipate after sunset as loss of daytime heating
should weaken them. Northwest flow continues aloft through the
remainder of the weekend with a chance for a few isolated showers or
storms from a decaying complex of storms over the Hill Country Sunday
afternoon. For now, the chances are increasingly lower that storms
will hold together and make it into our region early Sunday
afternoon, but will hold onto low end PoPs to account for the
uncertainty here. Otherwise, additional rain chances arrive during
the start of the long term period.

&&

.LONG TERM...
(Sunday night through Friday)
Issued at 1215 PM CDT Sat Aug 2 2025

Northwest flow continues during the start of the long term period, as
ridging remains situated to our west. One more chance at showers and
storms is expected Monday afternoon and evening, primarily north of
I-10 and east of the Hill Country, with some locally heavy rain
possible once again. Any activity should decrease in coverage and
dissipate after sunset.

Tuesday and beyond, hot and dry conditions are expected as mid-level
ridging strengthens and pushes a bit further east. This should dry
out the mid-levels a bit more and result in increased large scale
sinking air. Temperatures are expected to remain near the same with
highs in the mid to upper 90s and lower 100s through the end of the
week.

&&

.AVIATION...
(00Z TAFS)
Issued at 620 PM CDT Sat Aug 2 2025

Clusters of isolated to scattered TSRA continues near and in vicinity
of HDO to SAT/SSF eastward to T20 this evening. CIGs are broadly VFR
but shifting winds with gusts around 30 kt around TS from numerous
outflows and decaying storms are possible until about 02Z with
activity expected to weaken and dissipate after sunset. Tricky
forecast for wind directions overnight into tomorrow as prevailing
flow is expected to remain weak, but generally south to southeast
winds below 10 kt is forecast tomorrow across area terminals. VFR to
unrestricted CIGs are expected through the TAF period. Low chance of
isolated RA to TSRA tomorrow after 18Z near I-35 terminals, but
confidence was too low to include a PROB30 group.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              76  99  77  96 /  10  10  10  30
Austin Bergstrom Intl Airport  75  99  77  96 /  20  10  10  30
New Braunfels Muni Airport     74 100  76  97 /  20  10  10  30
Burnet Muni Airport            73  96  75  93 /  10  10  20  30
Del Rio Intl Airport           79 103  80 103 /  10   0   0  10
Georgetown Muni Airport        74  98  77  95 /  10  10  20  30
Hondo Muni Airport             75 100  76 100 /  10  10   0  10
San Marcos Muni Airport        74 100  76  97 /  20  10  10  30
La Grange - Fayette Regional   75  97  77  95 /  30  10  10  40
San Antonio Intl Airport       77 100  79  99 /  20  10  10  20
Stinson Muni Airport           77 102  78 101 /  20  10  10  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term...MMM
Long-Term...MMM
Aviation...Tran

In the hours before

Special weather statement, Aug 2, 3:03 PM CDT, 4 hours 42 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
303 PM CDT Sat Aug 2 2025

TXZ194-022030-
Lee TX-
303 PM CDT Sat Aug 2 2025

...A strong thunderstorm will impact portions of northwestern Lee
County through 330 PM CDT...

At 303 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lexington, moving southeast at 5 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lexington, Tanglewood, Fedor, Blue, Leo, Old Dime Box, and Lincoln.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3027 9700 3041 9724 3045 9719 3046 9715
      3056 9697 3054 9692 3049 9690 3048 9691
      3046 9690 3046 9688 3043 9687 3043 9685
      3040 9682
TIME...MOT...LOC 2003Z 301DEG 4KT 3044 9709

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

MM
Special weather statement, Aug 2, 4:50 PM CDT, 2 hours 55 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
450 PM CDT Sat Aug 2 2025

TXZ209-022215-
Fayette TX-
450 PM CDT Sat Aug 2 2025

...A strong thunderstorm will impact portions of central Fayette
County through 515 PM CDT...

At 450 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of La Grange, moving southeast at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
La Grange, Fayetteville, Muldoon, Swiss Alp, Freyburg, Dubina,
O'Quinn, Ellinger, Ammannsville, Rek Hill, Mullins Prairie, Holman,
and Willow Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2982 9669 2969 9682 2979 9711 2991 9700
      2997 9657 2996 9657
TIME...MOT...LOC 2150Z 295DEG 7KT 2985 9678

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

MM
Special weather statement, Aug 2, 5:09 PM CDT, 2 hours 36 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
509 PM CDT Sat Aug 2 2025

TXZ187-189-203>207-220-221-022300-
Guadalupe TX-Comal TX-Atascosa TX-Uvalde TX-Bexar TX-Medina TX-
Bandera TX-Kendall TX-Wilson TX-
509 PM CDT Sat Aug 2 2025

...A strong thunderstorm will impact portions of Medina, southeastern
Bandera, southwestern Guadalupe, east central Uvalde, northwestern
Atascosa, south central Kendall, northwestern Wilson, Bexar and
southwestern Comal Counties through 600 PM CDT...

At 508 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sea World, or 12 miles west of San Antonio, moving southeast at 30
mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
San Antonio, New Braunfels, Schertz, Cibolo, Converse, Universal
City, Live Oak, Boerne, Selma, Hondo, Devine, Castroville, Stinson
Municipal Airport, San Antonio Int Airport, Randolph AFB, Canyon
Lake, Leon Valley, Helotes, Fair Oaks Ranch, and Kirby.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2950 9955 2989 9836 2935 9794 2909 9910
TIME...MOT...LOC 2208Z 321DEG 28KT 2950 9872

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

MM
Special weather statement, Aug 2, 5:24 PM CDT, 2 hours 21 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
524 PM CDT Sat Aug 2 2025

TXZ208-209-223-022315-
Caldwell TX-Fayette TX-Gonzales TX-
524 PM CDT Sat Aug 2 2025

...A strong thunderstorm will impact portions of southeastern
Caldwell, northeastern Gonzales and southwestern Fayette Counties
through 615 PM CDT...

At 524 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Waelder, or 12 miles east of Luling, moving southeast
at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Gonzales, Waelder, Little New York, Thompsonville, Newtonville,
Nickle, and Dilworth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2963 9710 2962 9715 2958 9721 2955 9720
      2943 9744 2971 9759 2982 9736 2979 9732
      2980 9730 2963 9709
TIME...MOT...LOC 2224Z 330DEG 11KT 2971 9744

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

MM
Special weather statement, Aug 2, 6:08 PM CDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
608 PM CDT Sat Aug 2 2025

TXZ205>207-221-223-030000-
Guadalupe TX-Comal TX-Bexar TX-Gonzales TX-Wilson TX-
608 PM CDT Sat Aug 2 2025

...Strong thunderstorms will impact portions of Guadalupe,
southwestern Gonzales, Wilson, Bexar and southern Comal Counties
through 700 PM CDT...

At 607 PM CDT, Doppler radar was tracking strong thunderstorms
producing several outlow boundaries across Comal, Bexar, Guadalupe,
Wilson, and Gonzales counties.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
San Antonio, New Braunfels, Schertz, Seguin, Cibolo, Converse,
Universal City, Live Oak, Selma, Floresville, Poth, Stockdale,
Kosciusko, Stinson Municipal Airport, San Antonio Int Airport,
Randolph AFB, Canyon Lake, Leon Valley, Kirby, and Alamo Heights.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Pockets of heavy rainfall is also occurring with these storms and
may lead to localized flooding. Do not drive your vehicle through
flooded roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2917 9768 2922 9773 2901 9802 2926 9880
      2989 9846 2963 9765 2934 9732
TIME...MOT...LOC 2307Z 290DEG 21KT 2986 9819 2914 9841

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Runyen
Special weather statement, Aug 2, 6:18 PM CDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
618 PM CDT Sat Aug 2 2025

TXZ223>225-030000-
Lavaca TX-De Witt TX-Gonzales TX-
618 PM CDT Sat Aug 2 2025

...A strong thunderstorm will impact portions of northeastern DeWitt,
southeastern Gonzales and southwestern Lavaca Counties through 700 PM
CDT...

At 618 PM CDT, Doppler radar was tracking a strong thunderstorm over
Shiner, moving south at 15 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Cuero, Yoakum, Shiner, Hochheim, Cheapside, Worthing, Koerth, Edgar,
Terryville, Glaze City, Mont, Sweet Home, Dreyer, Hamon, Mount Olive,
Wied, Concrete, and Hope.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2947 9748 2950 9700 2913 9698 2909 9743
TIME...MOT...LOC 2318Z 358DEG 12KT 2941 9721

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Runyen

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 7:13 PM CDTAreal Flood AdvisoryEWXBandera, Gillespie, Kerr77 min
Aug 2, 7:21 PM CDTAreal Flood AdvisoryEWXBexar, Guadalupe, Wilson3 hr
Aug 2, 8:28 PM CDTSpecial Weather StatementEWXKarnes47 min
Aug 2, 8:40 PM CDTAreal Flood AdvisoryEWXAtascosa2 hr

Nearby

Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.